Drug-induced thrombocytopenia (DIT) is known to be caused by many drugs. In daily clinical practice, it is not uncommon to observe cases of thrombocytopenia related to enzalutamide. We report the case of a 69-year-old patient with metastatic castration-resistant prostate cancer (CRPC) who was started on enzalutamide at a dose of 160 mg/day. Two weeks after starting enzalutamide, asymptomatic thrombocytopenia (platelet count 14 000/μL) occurred. Enzalutamide was withdrawn and the patient received platelet transfusions. The platelet count recovered immediately. Because the prostate-specific antigen (PSA) level had started to fall during treatment with enzalutamide, the patient was restarted on enzalutamide, but at a dose of 80 mg/day. He has continued to use enzalutamide without developing thrombocytopenia and the PSA level has kept falling. This case suggests that it is possible to again use enzalutamide in patients who have developed enzalutamide-induced thrombocytopenia.
ASJC Scopus subject areas
- General Medicine